Thunderstorm Wind, Franklin
- When
- August 29, 11:05 AM CST
- Where
- Franklin County, 5 mi N of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.572, -93.830
Strong thunderstorm wind snapped large tree limbs.
Thunderstorms developed across the region on the 29th. One of the storms produced damaging wind in Franklin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across the region on the 29th. One of the storms produced damaging wind in Franklin County. A man was injured by a lightning strike in Lavaca in Sebastian County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 29, 9:46 AM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1046 AM CDT FRI AUG 29 2014 ...UPDATE... .DISCUSSION... SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH APPROACHING UPPER TROUGH. BREAKS IN THE CLOUD COVER COULD PROVIDE ENOUGH SURFACE HEATING/INSTABILITY TO SUPPORT A FEW STRONG STORMS. JUST MINOR CHANGES IN THE SHORT TERM GIVEN LATEST RADAR TRENDS...OTHERWISE FORECAST ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 AM CDT FRI AUG 29 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 AM CDT FRI AUG 29 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...PRIMARILY AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...AFTERNOON AND EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING...WITH AN INCREASE IN COVERAGE LATER THIS AFTERNOON AND EVENING. WINDS ALOFT REMAIN RATHER WEAK HOWEVER SUFFICIENT INSTABILITY IS EXPECTED TO SUPPORT A LIMITED RISK OF SEVERE WEATHER. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY WITH A GRADUAL SHIFT EASTWARD DURING THE DAY. A WEAK COLD FRONT WILL LIKELY STALL NEAR THE OKLAHOMA KANSAS BORDER FOR THE FIRST HALF OF NEXT WEEK...AND PROVIDE A CONTINUED CHANCE OF THUNDERSTORMS PRIMARILY ACROSS NORTHEAST OKLAHOMA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Western Arkansas radar (KSRX), 57 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
A man was struck and injured by lightning while standing on his porch, moving plants indoors out of the weather. The lightning struck a neighbor's tree about 30 yards from his porch. The victim was knocked unconscious and was taken to a nearby hospital.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538773, 541671.